Couldn't find what you looking for?

TRY OUR SEARCH!


Hi, I have a 6 years old daughter with attention deficit hyperactivity disorder. The doctor prescribed her a treatment, with social and educational program, along with Dexedrine. But ever since she`s started to use this drug my girl become all opposite, restless and overstimulated. Her mouth are sometimes dry, she has headaches and stomach disturbances. Also, she has lost her weight. I blame Dexedrine for all those symptoms. Could I be wright?

Loading...


Dexedrine is a stimulant drug, prescribed to treat narcolepsy and attention deficit hyperactivity disorder. You should use this drug exactly as prescribed, and don`t increase the dosage, unless your doctor tell you to do so. At the age of 6, starting dose of Dexedrine is usually 5 milligrams once or twice a day. Your daughter should take the first dose in the morning, and the rest at intervals of 4 to 6 hours. The symptoms that your daughter has shown are common side effects of using Dexadrine. Some other side effects can also be diarrhea, dizziness, high blood pressure, sleeplessness, tremors, or rapid heartbeat. Dexadrine can be interactive if taken with certain food or drugs, which can increase, decrease or alter the effect, such as ammonium chloride, fruit juices, sodium acid phosphate, vitamin C, baking soda, blood pressure medications or antidepressants.
Reply

Loading...

I was six years old in 1974 when my psychiatriast prescribed Dexedrine to me. I was taking it in conjunction with a diet that consisted of no articificial colors or flavors (most of your processed foods). So most junk food was out of the question and only given maybe every couple of months as a treat and in limited quantities. I don't recall having any bad side effects except for headaches and stomaches when I first started taking it (I was a very anxious child so the Dexedrine worked to counteract that.) I was finally able to go off of it in 1980 at the age of twelve. Recommend: talk to your doctor about a possible side effect of alot of the chemicals in processed foods and use all natural ingredients which is healthier for you anyway.
Reply

Loading...

i was about i was in the 4th grade when i started taking dexedrine. I am 19yrs old now and now taking adderall for my a.d.d. i personally don't recommend dexedrine it did horrible things to me in 5th grade i weighed only 58,59 pounds and that was surely not normal my appetite was so small i could go days without eating and that wasn't good. also it gives horrible stomaches and headaches. Take her off that pill. You are totally right about the pill being the blame.

Love,
Feli
Reply

Loading...

I'm not a doctor or anything but she may be misdiagnosed. It's a common belief that for people with A.D.D. uppers are downers and downers are uppers. So Dexedrine being a stimulant should calm her down and help her concentrate. I'm 24, and out of Dexedrine, Wellbutrin, and Ritalin, I'd say Dexedrine was by far my favorite. When I took it, I was in 7th grade and it helped me concentrate, focus, and made me less impulsive. I was a bit chubby before I started so it did boost my metabolism, but I still had a healthy appetite. Welbutrin made me agitated and full of rage after a while, and I'm not sure about ritalin, but I remember my parents and I not liking it and being taken off it. I hope this helps.
Reply

Loading...

response to `Guest`. Thank you very much for your honesty. I am 34, and have been ADHD since little. As I grew, I outgrew many of my symptoms, however, with a recent family stress I am finding my brain just isnt working the wa it used to. I`ve been prescribed dexadrine, and was researching the side affects, etc. Your comments were very helpful to me.
Reply

Loading...

Any pharmaceutical drugs for practically any situation is a bad choice in my personal opinion:


Consider: Are these "kiddie" drugs really helping the child (to grow and develop, no less)? Are not most these "kid drugs" secretly aimed at giving the parent a break, rather than the child?

Consider my story:
It was around the age of 8 that I was diagnosed with ADHD. My parents initially prescribed Ritalin, they said it would help my short attention span. Well, it not only fixed my attention span for the time, reduced my appetite, changed my perception and behaviours to the point that I even told them "I don't feel like myself", insomnia, restlessness and fatigue. After a couple of years of a slowly increasing dosage due to my body adapting to the drug and building a tolerance (my body adapted fast, no noticeable effects 3 weeks AFTER a dosage increase!!) My parents followed my doctor's suggestion to Dexedrine, and I repeated the cycle in altering effects with increased potency along with new symptoms, such as decreased creativity, self-initiative, no sociability, decreased responsiveness to external stimuli, I couldn't even play chess properly anymore (how does that work?).
Lets fast forward a few years ahead (13-14 years old), I was put BACK on Dexedrine after the Adderall I was prescribed was taken off the market due to traces to heart failure, I entered a state of depression because I kept getting drugs forced on me after begging them repeatedly to take me off. Well, to fix my depression AND insomnia I was prescribed an anti-depressant, which doubled as a sleep inducer. So, irregular heart beats was developed as a side effect from mixing a stimulant and a depressant.
As the war between myself and my parents over whether or not I should be taking these "meds" waged on, I called in my last resort. A drug overdose. It took 3 before my parents finally REMOVED them from the house, Thank God I survived and that they listened. I'm 21 and haven't seen a Ritalin, Dexedrine, or Adderall pill since that last incident. Many of my symptoms and side effects gone now. And to prove my parents are still crazy about pushing drugs, I've been a smoker for about a year, and am currently in the process of quitting and being completely smoke free by my 22nd birthday in May, by weaning my way off it, which I'm ahead of my goal =). Here's the kicker: My mother tells me that there's a pill that I can take that will make me NOT want to smoke. Who knows whats in it, but I doubt it's just nicotine. I told her straight up "NO!!"

Moral of story: Please take in to careful consideration the repercussions these drugs have on the subjects and, parents, please consider how they can affect the LONG TERM effects they can have on the child and their relationship with you.

I hope my story helps someone, or some many. =)

Reply

Loading...